Flood, Lucas
- When
- November 7, 10:58 AM CST to 1:35 PM CST
- Where
- Lucas County, 3.09 mi WSW of Russell to 6.24 mi S of Russell
- Cause
- Heavy Rain
- Crop damage
- $5,000
- Reported by
- Official NWS Observations
- Coordinates
- 40.969, -93.257
Most of the rainfall for November fell during the first two weeks of the month. 67 inches.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS DMX wrote it up.
Most of the rainfall for November fell during the first two weeks of the month. The wettest period came on the 5th through the 7th, when a statewide average rainfall of 0.67 inches. The rain caused some minor flooding of agricultural lands over south central Iowa in the Chariton area along the Chariton River.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before the first event at Nov 7, 3:17 AM CST, 7 hours 41 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE DES MOINES IA 317 AM CST FRI NOV 7 2008 .SHORT TERM /TODAY/... COLD OCCLUDED LOW CONTINUES TO SPIN OVER SOUTHERN MN EARLY THIS MORNING WITH SECONDARY COLD FRONT PUSHING ACROSS THE AREA. BRISK WNW WINDS AND LIGHT SNOW ARE NOW MOVING INTO THE WESTERN/NORTHWESTERN AREAS. UPPER LEVEL LOW WILL DROP SOUTHEAST AND MOVE ACROSS NORTHERN IA TODAY. WITH ANOTHER VORT MAX AND ASSOCIATED FORCING MOVING OVER THIS AREA...CONTINUED AREAS OF LIGHT SNOW AND BLUSTERY WINDS WILL CONTINUE. MODELS DROPPING OUT BETWEEN ONE AND TWO TENTHS OF AN INCH OF QPF FOR THE DAY HOURS. SOIL AND PAVEMENT TEMPERATURES REMAIN RATHER MILD GIVEN THE PAST FEW DAYS RECORD HIGHS OVER PORTIONS OF THE FORECAST AREA. EVEN WITH THE LIKELIHOOD OF SOME LIGHT ACCUMULATIONS...THERE WILL BE A FAIR AMOUNT OF MELTING AS THE SNOW FALLS TODAY. THUS...WILL MAINTAIN TOTAL ACCUMULATIONS OF 1 TO AT MOST 2 INCHES OVER THE FAR NORTHERN SECTIONS. THIS LOOKS REASONABLE GIVEN BOTH ENSEMBLE GUIDANCE FOR >1 INCH SNOWFALL AND HPC WINTER GUIDANCE. WINDS WILL BE BETWEEN 30 AND 40 MPH OVER THE WEST WITH SOME GUSTS TO NEAR 35 IN THE EAST. TEMPS GOING LITTLE TO NOWHERE TODAY AND PREFER NAM GUIDANCE OVER THE GFS. .LONG TERM /FRIDAY-THURSDAY/... A GRADUAL EASTWARD DRIFT OF THE UPPER LOW IS FORECAST FOR TONIGHT INTO SATURDAY. WL CONTINUE TO SEE AREAS OF SNOW ROTATE AROUND THE LOW AND WL MAINTAIN LIKELY POPS ACRS THE NORTH TONIGHT WITH SOME LIGHT ACCUMULATIONS EXPECTED. MAY BEGIN TO SEE SOME OF THE SNOW STICK TO PAVEMENT AND OTHER AREAS AND CONTINUED BRISK NORTHWEST WINDS AND COLD AIR LOWERS TEMPS ON EXPOSED SURFACES. WL KEEP ACCUMS AT AN INCH OR LESS AS FORCING GRADUALLY WEAKENS THROUGH THE NIGHT. TEMPS WL NOT MOVE MUCH DURING THIS TIME WITH EXTENSIVE CLOUDINESS AND CAA THUS LEAVING THE DIURNAL RANGE AROUND 10 DEGREES. WL SEE SFC RIDGING GRADUALLY SLIDE INTO THE STATE BY THE LATER HALF OF THE WEEKEND WITH PCPN THREAT DIMINISHING ON SATURDAY NIGHT AND SUNDAY. CLDS WL GIVE WAY TO SOME LIMITED SUN ON SUNDAY BUT TEMPS WL NOT RESPOND MUCH AS THERMAL TROF REMAINS IN PLACE. 00Z GFS MOST BULLISH WITH SYSTEM EARLY NEXT WEEK BRINGING WIDESPREAD PCPN INTO THE STATE MONDAY AND TUESDAY. THE ENSEMBLE MEMBERS ARE NOT NEARLY AS AGGRESSIVE AND NEITHER IS THE 00Z ECMWF WHICH LEAVE THE BEST FORCING AND ISENTROPIC LIFT TO OUR SOUTH. HAVE INCREASED SOME LOW POPS IN THE FAR SOUTH...BUT STILL LEARY AS TO THE EXTENT OF ANY PCPN...ESPECIALLY WITH DRY NORTHEAST SFC FLOW LIMITING NORTHWARD EXTENT OF ANY PCPN. TEMPS WL SEE ONLY LIMITED RECOVERY AS THE NORTHEAST SFC FLOW AND INCREASED CLOUDS NOT FAVORABLE FOR SIGNIFICANT WARMING. && .AVIATION...07/12Z LARGE SFC LOW STILL OVER SOUTHERN MINNESOTA WILL MEANDER INTO NORTH CENTRAL WISCONSIN THROUGH THE FORECAST PERIOD AS UPPER LOW TRACKS FARTHER SOUTH ACROSS NORTHERN IOWA. WRAP AROUND PRECIP WILL ACCOMPANY THIS MOVE AND AS THE LOW DRAWS COLDER AIR OVER THE TAF SITES...LIGHT SNOW WHILE THE REMAINING TAF SITES WILL CONTINUE TO HAVE SPRINKLES THEN WILL CHANGE OVER TO SNOW. TAF SITES MOST VULNERABLE TO ACCUMULATING SNOW ON GRASSY AREAS ARE KMCW AND KALO. MVFR/IFR COND WILL PREVAIL THROUGH MUCH OF THE FORECAST PERIOD THROUGH 12Z SAT ALONG WITH A BLUSTERY WEST WIND AT 15 TO 30 KTS DURING THE DAY TODAY DIMINISHING AFT 00Z. && .DMX WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM...REV AVIATION...REV LONG TERM...COGIL
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 520 AM CST FRI NOV 7 2008 IAZ004>007-015>017-023>028-033>039-044>050-057>062-070>075- 081>086-092>097-081200- EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN- WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE- BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER- POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION- CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE- APPANOOSE-DAVIS- 520 AM CST FRI NOV 7 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. CC
The national radar mosaic for the moment the first event began.
1 flood. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Iowa in 2008Every state in 2008This day in weather historyWarnings in Iowa, November 2008
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 137422.